Alert archive / North Carolina / Winter Storm Warnings in 2021
Winter Storm Warning 2, NWS Raleigh, NC
NWS Raleigh, NC issued this winter storm warning at Jan 28, 2021, 3:22 AM EST for 5 counties in North Carolina. It was in force for 5 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 28, 2021, 3:22 AM EST (08:22 UTC)
- Expired
- Jan 28, 2021, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Raleigh, NC
Counties Granville County, NC, Halifax County, NC, Person County, NC, Vance County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 76 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 28, 3:41 AM EST | SNOW 4 | 1 Ssw Roxboro, NC | SNOW CONTINUING TO FALL. MEASURED 4 INCHES AS OF 3:40 AM ON A SNOW BOARD. |
| Jan 28, 4:55 AM EST | SNOW 5 | Littleton, NC | LIGHT SNOW STILL FALLING. MEASURED 5 INCHES AS OF 4:55 AM NEAR LITTLETON. |
| Jan 28, 5:11 AM EST | SNOW 4.9 | Roxboro, NC | |
| Jan 28, 5:36 AM EST | SNOW 4 | Roanoke Rapids, NC | SNOW TAPERING OFF. ESTIMATED 4 INCHES IN ROANOKE RAPIDS AS OF 5:36 AM. |
| Jan 28, 5:48 AM EST | SNOW 2 | 4 E Creedmoor, NC | MEASURED 2 INCHES AS OF 5:48 AM. |
| Jan 28, 7:00 AM EST | SNOW 5.9 | 3 Wsw Oxford, NC | STORM TOTAL SNOW AS OF 7AM THU. |
| Jan 28, 8:00 AM EST | SNOW 4.5 | Oxford, NC | STORM TOTAL SNOW AT GRANVILLE CO. EMERGENCY MANAGEMENT OFFICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 8.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
085 WWUS42 KRAH 280822 AAA WSWRAH URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Raleigh NC 322 AM EST Thu Jan 28 2021 ...Winter weather advisory in effect tonight... .A storm system crossing the region tonight combined with cold air moving in from the north will result in a changeover from rain to snow tonight across north central North Carolina. NCZ007>011-281300- /O.UPG.KRAH.WW.Y.0002.000000T0000Z-210128T1300Z/ /O.NEW.KRAH.WS.W.0002.210128T0822Z-210128T1300Z/ Person-Granville-Vance-Warren-Halifax- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, and Scotland Neck 322 AM EST Thu Jan 28 2021 ...WINTER STORM WARNING IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Heavy snow. Additional snow accumulations of up to two inches. Total snow accumulations of 3 to 4 inches. * WHERE...Person, Granville, Vance, Warren and Halifax Counties. * WHEN...Until 8 AM EST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for North Carolina can be obtained by visiting DriveNC.gov. && $$ NCZ026>028-043-281300- /O.CON.KRAH.WW.Y.0002.000000T0000Z-210128T1300Z/ Franklin-Nash-Edgecombe-Wilson- Including the cities of Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, and Wilson 322 AM EST Thu Jan 28 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Snow. Additional snow accumulations of one to two inches. * WHERE...Franklin, Edgecombe, Nash and Wilson Counties. * WHEN...Until 8 AM EST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Carolina can be obtained by visiting DriveNC.gov. && $$ NCZ021>025-038>041-281300- /O.CON.KRAH.WW.Y.0002.000000T0000Z-210128T1300Z/ Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-Chatham- Wake- Including the cities of Winston-Salem, Greensboro, High Point, Burlington, Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Lexington, Thomasville, Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, and Knightdale 322 AM EST Thu Jan 28 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Portions of central North Carolina. * WHEN...Until 8 AM EST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Carolina can be obtained by visiting DriveNC.gov. && $$ NCZ042-076>078-281300- /O.CON.KRAH.WW.Y.0002.000000T0000Z-210128T1300Z/ Johnston-Lee-Harnett-Wayne- Including the cities of Smithfield, Selma, Clayton, Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, and Goldsboro 322 AM EST Thu Jan 28 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Wayne, Lee, Harnett and Johnston Counties. * WHEN...Until 8 AM EST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Carolina can be obtained by visiting DriveNC.gov. && $$
2 follow-up statements
678 WWUS42 KRAH 281128 AAA WSWRAH URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Raleigh NC 628 AM EST Thu Jan 28 2021 ...Winter weather advisory in effect until mid morning for portions of central North Carolina... .Light snow persists over portions of central and eastern North Carolina this morning. NCZ021-022-038-039-281230- /O.CAN.KRAH.WW.Y.0002.000000T0000Z-210128T1300Z/ Forsyth-Guilford-Davidson-Randolph- Including the cities of Winston-Salem, Greensboro, High Point, Lexington, Thomasville, Asheboro, and Archdale 628 AM EST Thu Jan 28 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... The snow has tapered off across this area. Some snow accumulation remains on the ground, so motorists should use extra caution this morning. $$ NCZ007>011-281300- /O.CON.KRAH.WS.W.0002.000000T0000Z-210128T1300Z/ Person-Granville-Vance-Warren-Halifax- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, and Scotland Neck 628 AM EST Thu Jan 28 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Heavy snow. Additional snow accumulations of up to one inch. * WHERE...Warren, Halifax, Vance, Granville and Person Counties. * WHEN...Until 8 AM EST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for North Carolina can be obtained by visiting DriveNC.gov. && $$ NCZ026>028-043-281300- /O.CON.KRAH.WW.Y.0002.000000T0000Z-210128T1300Z/ Franklin-Nash-Edgecombe-Wilson- Including the cities of Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, and Wilson 628 AM EST Thu Jan 28 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Snow. Additional snow accumulations under one inch. * WHERE...Nash, Franklin, Edgecombe and Wilson Counties. * WHEN...Until 8 AM EST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Carolina can be obtained by visiting DriveNC.gov. && $$ NCZ023>025-040-041-281300- /O.CON.KRAH.WW.Y.0002.000000T0000Z-210128T1300Z/ Alamance-Orange-Durham-Chatham-Wake- Including the cities of Burlington, Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, and Knightdale 628 AM EST Thu Jan 28 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Snow. Additional snow accumulations under one inch. * WHERE...Durham, Orange, Alamance, Wake and Chatham Counties. * WHEN...Until 8 AM EST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Carolina can be obtained by visiting DriveNC.gov. && $$ NCZ042-076>078-281300- /O.CON.KRAH.WW.Y.0002.000000T0000Z-210128T1300Z/ Johnston-Lee-Harnett-Wayne- Including the cities of Smithfield, Selma, Clayton, Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, and Goldsboro 628 AM EST Thu Jan 28 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Snow. Additional snow accumulations under one inch. * WHERE...Wayne, Lee, Harnett and Johnston Counties. * WHEN...Until 8 AM EST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Carolina can be obtained by visiting DriveNC.gov. && $$
055 WWUS42 KRAH 281304 WSWRAH URGENT - WINTER WEATHER MESSAGE National Weather Service Raleigh NC 804 AM EST Thu Jan 28 2021 ...Wintry Precipitation Ending across Central NC... .The winter storm that produced an area of wintry precipitation across central North Carolina is moving away and the wintry precipitation is ending. NCZ007>011-281415- /O.EXP.KRAH.WS.W.0002.000000T0000Z-210128T1300Z/ Person-Granville-Vance-Warren-Halifax- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, and Scotland Neck 804 AM EST Thu Jan 28 2021 ...WINTER STORM WARNING WILL EXPIRE AT 8 AM EST THIS MORNING... Wintry precipitation will end as as few flurries through mid morning. Snow accumulations across the warning area ranged between 2 and 4 inches. Use caution when traveling this morning as roads have snow and slush accumulation. $$ NCZ026>028-043-281415- /O.EXP.KRAH.WW.Y.0002.000000T0000Z-210128T1300Z/ Franklin-Nash-Edgecombe-Wilson- Including the cities of Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, and Wilson 804 AM EST Thu Jan 28 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... Wintry precipitation will end as as few flurries through mid morning. Snow accumulations across the area ranged between 2 and 3 inches. Use caution when traveling this morning as roads have snow and slush accumulations. $$ NCZ023>025-040-041-281415- /O.EXP.KRAH.WW.Y.0002.000000T0000Z-210128T1300Z/ Alamance-Orange-Durham-Chatham-Wake- Including the cities of Burlington, Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, and Knightdale 804 AM EST Thu Jan 28 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... Wintry precipitation will end as as few flurries through mid morning. Snow accumulations across the area ranged from a coating up to 2 inches. Use caution when traveling this morning as some roads may be slippery with an accumulation of slush. $$ NCZ042-076>078-281415- /O.EXP.KRAH.WW.Y.0002.000000T0000Z-210128T1300Z/ Johnston-Lee-Harnett-Wayne- Including the cities of Smithfield, Selma, Clayton, Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, and Goldsboro 804 AM EST Thu Jan 28 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... Wintry precipitation will end as as few flurries through mid morning. Snow accumulations across the area ranged from a coating up to 2 inches. Use caution when traveling this morning as some roads may be slippery with an accumulation of slush. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this winter storm warning went out at Jan 27, 10:15 PM EST, 5 hours 7 minutes earlier.
Area forecast discussion, Jan 27, 10:15 PM EST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 1015 PM EST Wed Jan 27 2021 .SYNOPSIS... Surface low pressure over near Charlotte this evening will track northeast across North Carolina tonight and then off the coast. Cold high pressure will build into the region from the north on Thursday and persist through Saturday. Another storm system will cross the region early Sunday through Monday. && .NEAR TERM /THROUGH TONIGHT/... As of 1000 PM Wednesday... The forecast appears to be coming along just about as expected. The latest data analysis indicated the core of the mid level trough was advancing eastward over KY and northern TN at mid-evening, with the core of the upper jet extending from the TN valley region east across northern GA - advancing ENE over NC. Low pressure had developed at the surface (1012 mb) over upstate SC. Very modified cool and dry advection courtesy of a high pressure well to our north continued to advance from central VA into north-central NC. However, even this air mass was still too warm to support wintery precipitation. Surface wet bulbs were in the lower to mid 40s, with upper 30s advecting into Person, Vance, Granville (northern tier of NC) counties. That alone would not be enough cold air. However, strong cooling aloft was advancing SE from eastern KY/WVA through SW Virginia, with rain changing to snow noted as far south and east as the Blue Ridge of VA (Galax, Hillsville, Wytheville). Of note, it was so warm today (50s) that even after several hours of rainfall and cooling, it was still 35 at Boone with rain at 900 PM. On a positive side for snow lovers, Jefferson just turned to snow at the last observation. As this dynamic system crosses the Mountains in the next few hours, the rain will overspread all of the region. The rain/snow line should continue to advance from the Mountains into the NW Piedmont around or shortly after midnight. Then, the process of heavy precipitation rates and rapid cooling aloft will allow this transition to occur through the overnight into the Triad, Triangle, and the Coastal Plain. Even the Sandhills should have a brief change to snow very late tonight. Satellite and radar data continue to show the advancement of the shield of heavier precipitation rates over north-central NC between 12 and 4 am, then shift east into the NE-E portions between 4-7 am. Snow banding appears likely with some heavy rates within a couple of the bands expected. As precipitation continues to move expect temperatures to cool rapidly as precipitation rates increase. The warm boundary layer being up so high in is a concern for the transition. This could mean that surface cooling rates will take a little bit longer and result in transition to be delayed slightly. As of 03z, temps are just about where they were expected to be at this stage of the event, with possibly a bit of a lag in the colder air arrival in the NC Northern Mountains. The most recent sounding (00z) from GSO reported a freezing level of about 4700 ft, this is cooler than the RAP model suggests which is a good sign that it is infact cooling a tad quicker. Due to the warm conditions today, the rain to start the event, and the wetness of the snow (with temps dynamically cooling into the lower 30s with the heavy rates well after midnight, we still expect to have 1-2 inches of wet snow, with locally higher totals of 3+ inches possible from the Triangle to RWI and Roanoke Rapids. This is just about the exact forecast as the previous one, with little change in that previous thinking. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... As of 350 PM Wednesday... The surface low and upper trough will be moving away from the region on Thursday and Thursday night resulting in cold and dry conditions. Any lingering snow showers or flurries across the Coastal Plain at daybreak will move way by mid morning with mainly sunny skies expected by late morning. Highs will only range in the mid 30s to lower 40s. It will be very cold with lows between 15 and 25 on Thursday night. -Blaes && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... As of 250 PM Wednesday... The period will start with shortwave ridging aloft and a ridge of high pressure at the surface extending south from the upper Great Lakes. Low level thicknesses are progged to be in the 1285-1295m range, which should result in morning lows in the upper teens and lower 20s...although some high clouds spilling over the upper ridging could impact lows Saturday morning...with highs int he mid 40s. Sat night through Monday... the atmospheric river producing trough along the west coast today will swing east through the central US and then across the Mid-Atlantic States/Southeast, with models indicating a Miller B low moving up the coast Sunday/Sunday night. The GFS remains a slightly faster, weaker and warmer solution compared to the ECWMF. Wintry precip will be a concern given the intrusion of arctic air preceding the system, although the parent high is forecast to be sub-1040mb and a bit far to the north of the preferred location for optimal cold air supply. The forecast pattern suggests some wintry precip at onset, with a changeover for most of the CWA, followed by some wrap around moisture in the ECWMF's deeper upper low on Monday. Will keep snow mention confined to the climatological region in the NW Piedmont. The middle of next week appears to be dry with ridging in the wake of the aforementioned system, though models indicate height falls again over the central US and another low pressure system encroaching on the eastern US by the end of the week. Temps should start out slightly below normal and trend to or above normal as the week wears on. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... As of 809 PM Wednesday... The rapidly approaching mid level trough will induce a surface low pressure development offshore later tonight and early Thursday. Rain has already overspread the Mountains, with the rain/snow line still located in SE KY. VFR CIGS will lower to IFR and LIFR conditions with rain developing from the west this evening, spreading into the KFAY and KRWI areas around 05-06z. Initially, the precipitation will be all rain before changing to a mix of rain and snow across the north at around 06Z and then to all wet snow for a short time before ending from west to east between 09 and 12Z. The precipitation will largely be rain across the south with a short period of an hour or two of mixed rain and snow. Conditions will improve notably after 12Z with VFR by 15-18z. Looking beyond Thursday PM, VFR conditions with fair weather is expected Thursday afternoon into Saturday evening. Another storm system will bring a threat of adverse aviation conditions to the area late Saturday and continue into Sunday with some improvement on Monday. && .RAH WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from midnight tonight to 8 AM EST Thursday for NCZ007>011-021>028-038>043-076>078. && SYNOPSIS...CA NEAR TERM...Badgett/CA SHORT TERM...BLS LONG TERM...BLS AVIATION...Blaes/Badgett
Hazardous weather outlook, Jan 27, 3:52 PM EST, 11 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 352 PM EST Wed Jan 27 2021 NCZ007>011-021>028-038>043-076>078-282100- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Lee-Harnett-Wayne- 352 PM EST Wed Jan 27 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST THURSDAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ073>075-083>086-088-089-282100- Stanly-Montgomery-Moore-Anson-Richmond-Scotland-Hoke-Cumberland- Sampson- 352 PM EST Wed Jan 27 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Rain is expected to change to wet snow for a brief period before ending late tonight through daybreak on Thursday. Any snow accumulation is expected to be less than a half inch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jan 28, 1:51 AM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
151 AM EST THU JAN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM SNOW PURNELL 36.03N 78.57W
01/28/2021 M0.2 INCH WAKE NC PUBLIC
MODERATE SNOW WITH 0.2 INCHES MEASURED ON
SNOWBOARD.
&&Local storm report, Jan 28, 2:08 AM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
208 AM EST THU JAN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 AM SNOW HENDERSON 36.32N 78.41W
01/28/2021 M2.0 INCH VANCE NC PUBLIC
SNOW CONTINUING TO FALL AND ACCUMULATING ON
ROADS AND SURFACES, WITH MEASURED
ACCUMULATION OF 2.0 INCHES AS OF 2 AM.
&&Local storm report, Jan 28, 2:22 AM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
222 AM EST THU JAN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 AM SNOW ROXBORO 36.40N 78.98W
01/28/2021 E1.0 INCH PERSON NC PUBLIC
SNOW CONTINUING TO FALL. ESTIMATED 1.0 INCH
ON THE ROADS.
&&Local storm report, Jan 28, 2:24 AM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
224 AM EST THU JAN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 AM SNOW PURNELL 36.03N 78.57W
01/28/2021 M0.7 INCH WAKE NC PUBLIC
SNOW CONTINUES TO FALL WITH 0.7 INCHES
MEASURED ON SNOWBOARD.
&&Local storm report, Jan 28, 2:30 AM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
230 AM EST THU JAN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 AM SNOW ROXBORO 36.40N 78.98W
01/28/2021 M2.5 INCH PERSON NC PUBLIC
SNOW CONTINUING TO FALL. MEASURED 2.5 INCHES
AS OF 2:30 AM ON THE SNOW BOARD.
&&Local storm report, Jan 28, 2:32 AM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
232 AM EST THU JAN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 AM SNOW 2 SSW HIGH POINT 35.96N 80.01W
01/28/2021 E0.1 INCH GUILFORD NC PUBLIC
COATING OF SNOW, ESTIMATED 0.1 INCHES ON THE
GROUND.
&&Nearby
Winter Storm Warnings in North Carolina, 2021Every winter storm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.